Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2014, 3:18 PM CDT for Cherokee County, Oklahoma. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 8, 2014, 3:26 PM CDT
- In force
- 8 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherokee County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS54 KTSA 082018
SVRTSA
OKC021-082100-
/O.NEW.KTSA.SV.W.0162.140808T2018Z-140808T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 400 PM CDT
* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROCTOR...
AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...ELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 9480 3591 9480 3590 9481 3593 9497
3616 9496
TIME...MOT...LOC 2018Z 277DEG 7KT 3601 9484
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
316
WWUS54 KTSA 082026
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT FRI AUG 8 2014
OKC021-082037-
/O.CAN.KTSA.SV.W.0162.000000T0000Z-140808T2100Z/
CHEROKEE OK-
326 PM CDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3616 9480 3591 9480 3590 9481 3593 9497
3616 9496
TIME...MOT...LOC 2027Z 277DEG 7KT 3601 9482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:07 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 8, 3:07 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT FRI AUG 8 2014 .DISCUSSION... A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES NEAR 105 DEGREES. TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH. THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND KEEP POPS HIGHER DURING THIS TIME FRAME. THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW PATTERN ALOFT. LACY/16 && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 95 / 40 30 30 30 FSM 75 96 74 95 / 40 30 20 20 MLC 74 96 74 97 / 40 30 20 20 BVO 70 93 70 94 / 40 30 30 30 FYV 70 91 69 91 / 50 30 20 40 BYV 69 90 68 90 / 50 30 20 40 MKO 72 94 72 95 / 50 30 20 20 MIO 70 92 72 92 / 40 30 30 40 F10 73 94 74 96 / 40 30 20 20 HHW 75 97 74 98 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30-16
Hazardous weather outlook, Aug 8, 12:51 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA... EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION. A FEW STORMS MAY BE STRONG...BUT SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON. AREAS THAT RECEIVE THE MOST SUNSHINE THIS AFTERNOON MAY SEE HEAT INDEX VALUES BRIEFLY APPROACH 105 IN SOME PLACES...MAINLY ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LATER THIS EVENING AND OVERNIGHT...THUNDERSTORMS MAY INCREASE IN COVERAGE TO THE NORTH OF THE FRONTAL BOUNDARY. A LIMITED SEVERE WEATHER RISK WILL EXIST WITH THESE STORMS...WITH LARGE HAIL BEING THE MAIN RISK TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES...MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 2:26 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI AUG 8 2014
ARZ001-010-OKZ063-069-082000-
ADAIR OK-BENTON AR-DELAWARE OK-WASHINGTON AR-
226 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...WATTS...WEST
SILOAM SPRINGS...SILOAM SPRINGS...LAKE FRANCIS...SUMMERS...
CINCINNATI...WEDINGTON AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9434 3593 9449 3608 9480 3610 9480
3627 9471
TIME...MOT...LOC 1926Z 328DEG 5KT 3614 9467Special weather statement, Aug 8, 3:16 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT FRI AUG 8 2014
OKZ069-082045-
ADAIR OK-
316 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BALLARD...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WESTVILLE...BALLARD AND WATTS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3613 9456 3612 9455 3609 9455 3608 9454
3605 9455 3597 9453 3600 9479 3617 9480
3616 9456
TIME...MOT...LOC 2016Z 277DEG 7KT 3607 9466The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Aug 8, 7:09 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 8, 7:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 47 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 8, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 44 min |
| Aug 8, 3:11 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pushmataha | 5 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Aug 8, 3:35 PM CDT | Areal Flood Advisory | TSA | Adair | 115 min |
| Aug 8, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 8, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 5:05 PM CDT | Special Weather Statement | TSA | Mayes | 40 min |
| Aug 8, 5:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 8, 6:08 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | TSA | Craig | 52 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.